3 added 220 characters in body
source | link

Some useful references are given below, readily available online (with access to JSTOR). Weisfeiler's short paper was published just before his disappearance while hiking in Chile in January 1985, but some details have circulated in manuscript form. (Igor Pak has just now posted an overlapping account.) The original source is the paper by C. Jordan, J. Reine Angew. Math. 84 (1878), 89–215].

MR0200350 (34 #246) 20.65 Brauer, Richard; Feit,Walter, An analogue of Jordan’s theorem in characteristic p. Ann. of Math. (2) 84 1966 119–131.

MR758425 (85j:20041) 20G20 (20D05) Weisfeiler, Boris (1-PAS), Post-classification version of Jordan’s theorem on finite linear groups. Proc. Nat. Acad. Sci.U.S.A. 81 (1984), no. 16, Phys. Sci., 5278–5279.

ADDED: The specific reference Igor mentions is B. Weisfeiler, On the size and structure of finite linear groups, preprint. My understanding is that several such typed manuscripts kept at Penn State by Don James lack references and the like, but Boris's sister Olga has made an effort to get them published online in completed format. See the current status of her effort at the page linked by Igor which she maintains (end of list): http://weisfeiler.com/boris/papers/papers.html, and contact her if you have any useful information from other sources.

Some useful references are given below, readily available online (with access to JSTOR). Weisfeiler's short paper was published just before his disappearance while hiking in Chile in January 1985, but some details have circulated in manuscript form. (Igor Pak has just now posted an overlapping account.) The original source is the paper by C. Jordan, J. Reine Angew. Math. 84 (1878), 89–215].

MR0200350 (34 #246) 20.65 Brauer, Richard; Feit,Walter, An analogue of Jordan’s theorem in characteristic p. Ann. of Math. (2) 84 1966 119–131.

MR758425 (85j:20041) 20G20 (20D05) Weisfeiler, Boris (1-PAS), Post-classification version of Jordan’s theorem on finite linear groups. Proc. Nat. Acad. Sci.U.S.A. 81 (1984), no. 16, Phys. Sci., 5278–5279.

ADDED: The specific reference Igor mentions is B. Weisfeiler, On the size and structure of finite linear groups, preprint. My understanding is that several such typed manuscripts kept at Penn State by Don James lack references and the like, but Boris's sister Olga has made an effort to get them published online in completed format.

Some useful references are given below, readily available online (with access to JSTOR). Weisfeiler's short paper was published just before his disappearance while hiking in Chile in January 1985, but some details have circulated in manuscript form. (Igor Pak has just now posted an overlapping account.) The original source is the paper by C. Jordan, J. Reine Angew. Math. 84 (1878), 89–215].

MR0200350 (34 #246) 20.65 Brauer, Richard; Feit,Walter, An analogue of Jordan’s theorem in characteristic p. Ann. of Math. (2) 84 1966 119–131.

MR758425 (85j:20041) 20G20 (20D05) Weisfeiler, Boris (1-PAS), Post-classification version of Jordan’s theorem on finite linear groups. Proc. Nat. Acad. Sci.U.S.A. 81 (1984), no. 16, Phys. Sci., 5278–5279.

ADDED: The specific reference Igor mentions is B. Weisfeiler, On the size and structure of finite linear groups, preprint. My understanding is that several such typed manuscripts kept at Penn State by Don James lack references and the like, but Boris's sister Olga has made an effort to get them published online in completed format. See the current status of her effort at the page linked by Igor which she maintains (end of list): http://weisfeiler.com/boris/papers/papers.html, and contact her if you have any useful information from other sources.

2 added 337 characters in body
source | link

Some useful references are given below, readily available online (with access to JSTOR). Weisfeiler's short paper was published just before his disappearance while hiking in Chile in January 1985, but some details have circulated in manuscript form. (Igor Pak has just now posted an overlapping account.) The original source is the paper by C. Jordan, J. Reine Angew. Math. 84 (1878), 89–215].

MR0200350 (34 #246) 20.65 Brauer, Richard; Feit,Walter, An analogue of Jordan’s theorem in characteristic p. Ann. of Math. (2) 84 1966 119–131.

MR758425 (85j:20041) 20G20 (20D05) Weisfeiler, Boris (1-PAS), Post-classification version of Jordan’s theorem on finite linear groups. Proc. Nat. Acad. Sci.U.S.A. 81 (1984), no. 16, Phys. Sci., 5278–5279.

ADDED: The specific reference Igor mentions is B. Weisfeiler, On the size and structure of finite linear groups, preprint. My understanding is that several such typed manuscripts kept at Penn State by Don James lack references and the like, but Boris's sister Olga has made an effort to get them published online in completed format.

Some useful references are given below, readily available online (with access to JSTOR). Weisfeiler's short paper was published just before his disappearance while hiking in Chile in January 1985, but some details have circulated in manuscript form. (Igor Pak has just now posted an overlapping account.) The original source is the paper by C. Jordan, J. Reine Angew. Math. 84 (1878), 89–215].

MR0200350 (34 #246) 20.65 Brauer, Richard; Feit,Walter, An analogue of Jordan’s theorem in characteristic p. Ann. of Math. (2) 84 1966 119–131.

MR758425 (85j:20041) 20G20 (20D05) Weisfeiler, Boris (1-PAS), Post-classification version of Jordan’s theorem on finite linear groups. Proc. Nat. Acad. Sci.U.S.A. 81 (1984), no. 16, Phys. Sci., 5278–5279.

Some useful references are given below, readily available online (with access to JSTOR). Weisfeiler's short paper was published just before his disappearance while hiking in Chile in January 1985, but some details have circulated in manuscript form. (Igor Pak has just now posted an overlapping account.) The original source is the paper by C. Jordan, J. Reine Angew. Math. 84 (1878), 89–215].

MR0200350 (34 #246) 20.65 Brauer, Richard; Feit,Walter, An analogue of Jordan’s theorem in characteristic p. Ann. of Math. (2) 84 1966 119–131.

MR758425 (85j:20041) 20G20 (20D05) Weisfeiler, Boris (1-PAS), Post-classification version of Jordan’s theorem on finite linear groups. Proc. Nat. Acad. Sci.U.S.A. 81 (1984), no. 16, Phys. Sci., 5278–5279.

ADDED: The specific reference Igor mentions is B. Weisfeiler, On the size and structure of finite linear groups, preprint. My understanding is that several such typed manuscripts kept at Penn State by Don James lack references and the like, but Boris's sister Olga has made an effort to get them published online in completed format.

1
source | link

Some useful references are given below, readily available online (with access to JSTOR). Weisfeiler's short paper was published just before his disappearance while hiking in Chile in January 1985, but some details have circulated in manuscript form. (Igor Pak has just now posted an overlapping account.) The original source is the paper by C. Jordan, J. Reine Angew. Math. 84 (1878), 89–215].

MR0200350 (34 #246) 20.65 Brauer, Richard; Feit,Walter, An analogue of Jordan’s theorem in characteristic p. Ann. of Math. (2) 84 1966 119–131.

MR758425 (85j:20041) 20G20 (20D05) Weisfeiler, Boris (1-PAS), Post-classification version of Jordan’s theorem on finite linear groups. Proc. Nat. Acad. Sci.U.S.A. 81 (1984), no. 16, Phys. Sci., 5278–5279.